Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 24, NWS Wichita, KS

April 25, 201417 counties in Kansas

NWS Wichita, KS issued this red flag warning at Apr 25, 2014, 6:59 PM CDT for 17 counties in Kansas. It took effect at Apr 26, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2014, 6:59 PM CDT (23:59 UTC)
In effect from
Apr 26, 2014, 1:00 PM CDT
Expired
Apr 26, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2762 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS83 KICT 252359
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT FRI APR 25 2014

KSZ032-033-047-048-050-067-082-261500-
/O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/
/O.UPG.KICT.FW.A.0012.140426T1800Z-140427T0000Z/
/O.NEW.KICT.FW.W.0024.140426T1800Z-140427T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
659 PM CDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...050...067 AND 082...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...050...067 AND 082...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
  THE AFTERNOON AND EARLY EVENING HOURS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ049-051-068-083-091-092-261500-
/O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/
/O.NEW.KICT.FW.W.0024.140426T1800Z-140427T0100Z/
SALINE-MCPHERSON-HARVEY-SEDGWICK-HARPER-SUMNER-
659 PM CDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...
068...083...091 AND 092...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...
068...083...091 AND 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM CDT SATURDAY.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
  THE AFTERNOON AND EARLY EVENING HOURS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-260100-
/O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/
MARION-
659 PM CDT FRI APR 25 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 052...

WINDS WILL SUBSIDE AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER
SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT.

$$
4 follow-up statements
503 
WWUS83 KICT 260846
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
346 AM CDT SAT APR 26 2014

KSZ052-053-069-093-262345-
/O.NEW.KICT.FW.A.0013.140427T1700Z-140428T0000Z/
/O.EXA.KICT.FW.W.0024.140426T1800Z-140427T0100Z/
MARION-CHASE-BUTLER-COWLEY-
346 AM CDT SAT APR 26 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 052...053...069 AND 093...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 052...053...069 AND 093...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR EXTREME
GRASSLAND FIRE DANGER IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
  AFTERNOON INTO EARLY THIS EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 35 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>051-067-068-082-083-091-092-262345-
/O.NEW.KICT.FW.A.0013.140427T1700Z-140428T0000Z/
/O.CON.KICT.FW.W.0024.140426T1800Z-140427T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
346 AM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050...051...067...
068...082...083...091 AND 092...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...067...068...082...
083...091 AND 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
  AFTERNOON INTO EARLY THIS EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
776 
WWUS83 KICT 261434
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
934 AM CDT SAT APR 26 2014

KSZ032-033-047>053-067>069-082-083-091>093-270545-
/O.CON.KICT.FW.W.0024.140426T1800Z-140427T0100Z/
/O.CON.KICT.FW.A.0013.140427T1700Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
934 AM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050...051...067...
068...082...083...091 AND 092...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050...051...067...
068...082...083...091 AND 092...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST TODAY AND SUNDAY
  GENERALLY ALONG AND WEST OF THE FLINT HILLS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
  AFTERNOON INTO EARLY THIS EVENING...AND AGAIN SUNDAY AFTERNOON
  THROUGH EARLY EVENING. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
202 
WWUS83 KICT 262026
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT SAT APR 26 2014

KSZ052-053-069-093-270100-
/O.CAN.KICT.FW.A.0013.140427T1700Z-140428T0000Z/
/O.CON.KICT.FW.W.0024.000000T0000Z-140427T0100Z/
MARION-CHASE-BUTLER-COWLEY-
326 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...
053...069 AND 093...

...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE
WEATHER WATCH.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
  AFTERNOON INTO EARLY THIS EVENING.
  
* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 26 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>051-067-068-082-083-091-092-271130-
/O.UPG.KICT.FW.A.0013.140427T1700Z-140428T0000Z/
/O.NEW.KICT.FW.W.0025.140427T1700Z-140428T0000Z/
/O.CON.KICT.FW.W.0024.000000T0000Z-140427T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
326 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067...068...082...083...
091 AND 092...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067...068...082...083...091 AND
092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TO 7 PM CDT SUNDAY. 

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS 
  AFTERNOON INTO EARLY THIS EVENING...AND AGAIN SUNDAY AFTERNOON 
  THROUGH EARLY SUNDAY EVENING. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
962 
WWUS83 KICT 262357
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT SAT APR 26 2014

KSZ032-033-047>051-067-068-082-083-091-092-271500-
/O.CAN.KICT.FW.W.0024.000000T0000Z-140427T0100Z/
/O.CON.KICT.FW.W.0025.140427T1700Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
657 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...067...068...082...083...
091 AND 092...
...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...
051...067...068...082...083...091 AND 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING FOR SATURDAY EVENING...BUT THE RED FLAG WARNING
REMAINS IN EFFECT FOR THE AREA ON SUNDAY AFTERNOON. 

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY
  AFTERNOON THROUGH EARLY SUNDAY EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-069-093-270100-
/O.CAN.KICT.FW.W.0024.000000T0000Z-140427T0100Z/
MARION-CHASE-BUTLER-COWLEY-
657 PM CDT SAT APR 26 2014

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING.

CONDITIONS HAVE DROPPED BELOW EXTREME GRASSLAND FIRE DANGER
MEANING THAT THE WARNING HAS BEEN CANCELLED.  

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 6:47 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 25, 6:47 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT FRI APR 25 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 340 PM CDT FRI APR 25 2014

WEAK RIDGING IS OVER THE HIGH PLAINS AS A INTENSE TROUGH MAKES
LANDFALL ALONG THE CALIFORNIA. THIS TROUGH WILL BE THE MAIN
WEATHER MAKER FOR THE WEEKEND AND WHAT WE ARE ALL WATCHING. AT THE
SURFACE LOW PRESSURE IS OVER SOUTHWEST KANSAS WITH GUSTY SOUTHERLY
WINDS OVER MOST OF THE EASTERN HALF OF THE STATE. THE WINDS HAVE
CAUSED GRASSLAND FIRE DANGER TO BE EXTREME ACROSS THE CENTRAL
PORTIONS OF THE STATE.

BILLINGS WRIGHT

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 340 PM CDT FRI APR 25 2014

THIS IS THE PERIOD TO WATCH WITH THE POTENTIAL FOR SEVERE WEATHER
ACROSS THE REGION.

TONIGHT:
AS THE LOW LEVEL JET GETS GOING...MOISTURE TRANSPORT INTO
SOUTHEAST KANSAS WILL DRIVE THE CHANCES FOR
THUNDERSTORMS...ESPECIALLY TOWARDS THE EARLY MORNING HOURS. THINK
THIS ACTIVITY WILL MAINLY STAY TO THE SOUTHEAST OF THE TURNPIKE
CORRIDOR. CANNOT RULE OUT A STRONG TO SEVERE STORMS WITH MARGINAL
SHEAR AND ABOUT A 1000-1500 J/KG CAPE. DO NOT EXPECT WIDESPREAD
ACTIVITY OR SEVERE EVENTS. MAIN THREAT WILL BE HAIL...POSSIBLY UP
TO QUARTER SIZED.

SATURDAY - SATURDAY NIGHT:
THE MAJORITY OF SATURDAY WILL BE QUIET. ACTIVITY FROM THE MORNING
WILL EXIT INTO MISSOURI AND THEN IT WILL BE A WAIT FOR
AFTERNOON/EVENING ACTIVITY. THERE IS A LOT OF UNCERTAINTY
REGARDING THE DEVELOPMENT OF STORMS...BUT CONFIDENCE INCREASES
THAT IF A STORM DOES DEVELOP...IT WILL BECOME SEVERE. CURRENT
GUIDANCE SHOWS ABUNDANT CAPE OF 3000-3500 J/KG...WITH THE HIGHEST
AMOUNTS IN A CORRIDOR ALONG AND AHEAD OF THE DRYLINE WITH 30-35
SHEAR. THINK SOME STORMS COULD DEVELOP LATE IN THE AFTERNOON ALONG
THE DRYLINE AND TRACK EASTWARD INTO THE WESTERN SECTIONS OF THE
FORECAST AREA...MAINLY FROM RUSSELL COUNTY SOUTH TO HARPER COUNTY.
THE MAIN THREAT SATURDAY WILL BE LARGE HAIL UP TO BASEBALLS AND
STRONG WINDS TO 70 MPH. THE TORNADIC THREAT IS THE MOST
UNCERTAIN...WITH THE LCL HEIGHTS BEING 3000-4000 FT. AS THE SUN
SETS AND MORE MOISTURE STREAMS NORTHWARD...THE LCL HEIGHTS WILL
DECREASE MEANING THE BEST CHANCE FOR TORNADOES WILL BE LATER IN
THE EVENING. DURING THE OVERNIGHT HOURS ACTIVITY WILL CONTINUE...BUT
SPREAD EASTWARD. THE MAIN THREAT OVERNIGHT WILL BE LARGE HAIL AND
AND DAMAGING WINDS.

SUNDAY - MONDAY:
THE MAIN UPPER LEVEL SYSTEM WILL CONTINUE TO PUSH OUT
SUNDAY...PUSHING THE DRYLINE EASTWARD OVERNIGHT INTO THE EARLY
MORNING HOURS. THE THROUGH WILL BE NEGATIVELY TILTED WITH STRONG
DIVERGENCE AHEAD OF THE FRONT. SOME SEVERE STORMS COULD BEGIN AS
EARLY AS NOON SUNDAY AND PERSIST ACROSS EASTERN KANSAS. THE
TORNADIC THREAT IS MUCH MUCH LOWER WITH THIS ACTIVITY AS IT IS
EXPECTED TO BECOME LINEAR VERY QUICKLY...BUT ONE CANNOT BE RULED
OUT. THE MAIN ACTIVITY WILL BE ALONG AND EAST OF I-135...QUICKLY
MOVING TOWARD EASTERN KANSAS BY MID AFTERNOON-EARLY EVENING. MAIN
THREAT WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF
70 MPH.

BY MONDAY THE MAIN UPPER LEVEL SYSTEM WILL HAVE PUSHED ALL LOW
LEVEL MOISTURE TO THE EAST OVER MISSOURI. SOME PRECIPITATION COULD
DEVELOP UNDER THE MAIN UPPER LOW...BUT CONFIDENCE ON THAT IS LOW.
THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE.

BILLINGS WRIGHT

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 340 PM CDT FRI APR 25 2014

THE UPPER LOW WILL CONTINUE TO SIT AND SPIN OVER THE AREA THROUGH
MUCH OF THE EXTENDED FORECAST BEFORE EXITING EASTWARD BY FRIDAY.
THIS WILL KEEP DAYTIME TEMPERATURES LOWER WITH HIGHS IN THE 50S
AND 60S THROUGH THE EXTENDED AND LOWS IN THE 40S.  THE MULTIPLE
DISTURBANCES ROUNDING THE BASE OF THE TROUGH WILL BRING ANOTHER
CHANCE FOR SHOWERS TUESDAY AND THEN AGAIN WEDNESDAY WITH SOME
TRAILING CHANCES ON THURSDAY BUT THOSE WILL MAINLY BE OVER
NORTHEAST KANSAS.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 634 PM CDT FRI APR 25 2014

UNDER FEW-SCT CIRRUS...SOUTHERLY WINDS WILL DIMINISH THIS EVENING
WITH SPEEDS AROUND 15 MPH ANTICIPATED OVERNIGHT. THERE IS STILL
SOME CONCERN THAT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP
AFTER 08-10Z MAINLY EAST OF THE KANSAS TURNPIKE IMPACTING KCNU
TOWARD 11Z ALONG THE NOSE OF A LLJ. GUSTY WINDS AND LARGE HAIL WILL
BE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONAL ACTIVITY MAY
DEVELOP ALONG A DRYLINE ACROSS WEST CENTRAL KANSAS AND WESTERN
OKLAHOMA AFTER 22-23Z AND DRIFT NORTHEAST TOMORROW EVENING.

&&

.FIRE WEATHER...
ISSUED AT 340 PM CDT FRI APR 25 2014

A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON IN CENTRAL AND
SOUTH CENTRAL KANSAS WHERE CONDITIONS HAVE ALREADY REACHED THE
EXTREME CATEGORY. THIS CONCERN WILL DIMINISH AS THE SUN SETS. A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY OVER CENTRAL AND
PORTIONS OF SOUTH CENTRAL KANSAS. CONTINUE TO THINK THIS WATCH
LOOKS GOOD AND WILL ALLOW THE OVERNIGHT SHIFT TO UPGRADE.
TEMPERATURES WILL SOAR INTO THE 80S AND 90S TOMORROW WITH STOUT
SOUTHERLY WINDS. GRASSLAND FIRE DANGER WILL BE EXTREME.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  88  64  79 /  10  10  50  20
HUTCHINSON      58  90  63  78 /  10  20  50  20
NEWTON          57  87  63  76 /  10  10  50  30
ELDORADO        58  86  65  77 /  30  10  50  40
WINFIELD-KWLD   59  88  66  79 /  20  10  50  20
RUSSELL         57  90  62  72 /  10  20  40  20
GREAT BEND      58  90  60  73 /  10  40  40  10
SALINA          58  89  65  77 /  10  10  50  30
MCPHERSON       57  89  63  77 /  10  10  50  20
COFFEYVILLE     57  85  68  78 /  30  30  50  70
CHANUTE         55  85  67  77 /  30  30  50  70
IOLA            54  84  68  76 /  30  30  50  70
PARSONS-KPPF    57  85  69  78 /  30  30  50  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-
047>052-067-068-082-083-091-092.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR KSZ032-033-047-048-050-067-082.

&&
Hazardous weather outlook, Apr 25, 4:11 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT FRI APR 25 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
411 PM CDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER WILL AFFECT MUCH OF THE
REGION THROUGH THE EARLY EVENING HOURS. FIRE DANGER WILL BE
HIGHEST GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE. PLEASE
REFER TO THE LATEST RED FLAG WARNING FOR ADDITIONAL INFORMATION.

THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT ACROSS SOUTHEAST
KANSAS. A FEW STRONG STORMS WITH DIME TO QUARTER SIZE HAIL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS BY LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG
A DRY-LINE. SEVERE SUPER-CELL STORMS ARE POSSIBLE...CAPABLE OF
VERY LARGE HAIL UP TO BASEBALL SIZE... DESTRUCTIVE WINDS UP TO 70
MPH AND EVEN TORNADOES. THE GREATEST RISK IS EXPECTED TO BE ALONG
AND WEST OF I-135. THE RISK FOR SEVERE STORMS MAY SHIFT AS FAR
EAST AS THE KANSAS TURNPIKE DURING THE OVERNIGHT HOURS SATURDAY
NIGHT. THE MAIN RISK WILL BE LARGE HAIL AND DAMAGING WINDS.

THE DRY-LINE WILL SURGE EAST ON SUNDAY...WITH A CHANCE OF STRONG
TO SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT HILLS AND
SOUTHEAST KANSAS...MAINLY EAST OF THE KANSAS TURNPIKE. LARGE
HAIL UP TO GOLFBALL SIZE...AND DAMAGING WINDS OF 70 MPH. WHILE A
TORNADO IS POSSIBLE WITH THIS ACTIVITY THE ACTIVITY IS EXPECTED TO
BECOME LINEAR QUICKLY WHICH WOULD DIMINISH THOSE CHANCES.

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS MOST OF THE AREA
SATURDAY AFTERNOON...WITH EXTREME FIRE DANGER POSSIBLE ACROSS
PORTIONS OF CENTRAL KANSAS. PLEASE REFER TO THE FIRE WEATHER WATCH
FOR DETAILS. VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED AGAIN
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON.

VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON
HOURS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS WRIGHT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:44 AM CDTFire Weather WatchICTBarton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more15 hr
Apr 25, 11:56 AM CDTRed Flag WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more7 hr

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.